MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Mechanical Problem (1384); Electrical Power Problem (2925); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d4: the udi is reflective of all available information.The manufacturing date will be provided with the conclusion of the manufacturer's investigation.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported through medwatch that the patient was seen in clinic on (b)(6) 2024 for a battery and battery clip evaluation due to concern for low voltage advisories.It was noted upon evaluation that one clip had a bent contact and debris.The clips were replaced.It was noted on the medwatch form that the patient experienced an adverse event that required intervention, but the type of adverse event was not specified.
 
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of low voltage advisory alarms and a bent contact on the battery clip (lot number unknown) was unable to be confirmed through this analysis.No log files were provided and no products were returned for evaluation.Multiple attempts were made to obtain additional information regarding this event; however, no responses were received.The root cause of the reported event was unable to be conclusively determined through this investigation.The relevant sections of the device history records for the battery clip were unable to be reviewed as no device identifying information was provided.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.D and the heartmate 3 patient handbook, rev.A are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 ifu section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), including low voltage advisory alarms, and the actions to take if the alarms cannot be resolved.Heartmate 3 patient handbook section 10 and heartmate 3 ifu section f, both entitled ¿safety checklists¿, provide checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.This section also informs the user to replace any equipment or system component that appears damaged or worn.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23574457
Report Number2916596-2025-07200
Device Sequence Number18672083
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)100172940
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number100172940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexUnknown
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American